A new problem, called cosmetic doping, has been inserted globally for some decades, and has grown in importance in Brazil in recent years, affecting athletes and non-athletes. The cosmetic doping consists in the use of oily substances by the intramuscular route to increase volumetrically the muscle, which can lead to the formation of oil deposits in the muscle, called oleomas, necrosis, physical deformities and even death.
We present a 31-year-old male patient who sought the emergency room with a complaint of daily fever for 5 months of sudden onset, intermittent character, higher temperature at night, ranging from 38 to 39 ℃, associated with weight loss of approximately 12 kg in 2 months, arthralgia and severe myalgia in deltoids, calves, and glutes, which made it impossible to walk and abduct the upper limbs. The present case report discusses the case of this patient hospitalized in the city of Manaus, state of Amazonas, Brazil, to investigate the etiology of fever of undetermined origin, later attributed to the intramuscular application of oily substances.
Early identification and diagnosis of this condition by the health care team is fundamental to provide a better prognosis and lesser functional damage to the affected individual.